# SDR 2006FA0000970

- Difficulty date: October 2, 2006
- Submitted: October 2, 2006
- Operation: General aviation
- Aircraft: N4093W
- Make and model: Piper PA-31-350
- Aircraft serial: 318152176
- Aircraft time: 24,842 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Bolt
- Part number: AN617
- Condition: Broken
- Location: Mlg
- Part time: 24,842 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MFG SL NR 1092, DATED 06/15/2005 DEALS WITH REPLACEMENT OF RETRACTION ARMS, P/N 42042-000 OR 42042-002 AT 6000 HOURS AND TO PERFORM INSPECTION FOR CRACKS USING 10X MAGNIFYING GLASS AND DYE PENETRANT AFTER REACHING 1500 HOURS AND AT EACH 250 HOURS THERE-AFTER UNTIL ACCUMULATION OF 6000 HOURS. THERE IS NO INSPECTION CRITERIA FOR INSPECTION AND REPLACEMENT OF ATTACHING HARDWARE. ATTACHMENT BOLTS HAVE BEEN VISUALLY INSPECTED EACH 250 HOURS WHEN REMOVED TO INSPECT RETRACTION ARMS. HOWEVER, BOLT FAILED AND WAS FOUND BROKEN AND SHEARED OFF WITH ONLY HEAD PORTION STILL IN PLACE. IT APPEARS THAT WITH BOLT SHEARED, THE LANDING GEAR ACTUATOR WAS PLACED IN A BIND WHICH BROKE THE BALL LINK THAT SCREWS IN THE MAIN SHAFT OF T
